MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3; LARYNGOSCOPE, RIGID
Model Number 0574-0187
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope spectrum single-use directview mac s3 video laryngoscope, the user experienced light loss/image loss during an intubation when the video laryngoscope was moved.The customer reported isolating the issue to the mac s3 video laryngoscope, itself, and not the cable or monitor it was used with during the procedure.No delay in the procedure, use of a backup device, or harm to the patient was reported.
 
Additional Manufacturer Narrative
Following the report submission on 10-may-2023 indicating that the reported glidescope spectrum single-use directview mac s3 video laryngoscope was accidentally disposed of after being received by verathon for evaluation, verathon was able to locate all 45 laryngoscopes returned by the customer from the subject lot number gv86159.A verathon technical service representative evaluated a sample (n=6) of the returned blades but was unable to confirm the reported image issue.When connected to known, good, test verathon equipment, the image quality was within specification and there was no identified loss of image or light when manipulating the connected cable.The sampled devices passed verathon's device functionality testing.To date, no further information has been reported to verathon regarding the reported event nor has verathon by made aware of any similar events from this customer.No further investigation is required at this time.Verathon will continue to monitor for trends.
 
Additional Manufacturer Narrative
The reported glidescope spectrum single-use directview mac s3 video laryngoscope was accidentally disposed of after being received by verathon for evaluation.Due to the accidental disposal of this device, it was not evaluated and verathon was unable to confirm nor deny the initial reported issue.While the exact cause could not be determined, a probable cause for the reported issue of "light loss/image loss when the video laryngoscope was moved" could potentially be a result of an intermittent hdmi connection between the reported video laryngoscope and the connected smart cable used at the time of the reported incident.Potential scenarios that may have led to the reported issue include damage sustained to the hdmi connector on the video laryngoscope and/or smart cable.It is also possible that the hdmi port on the video laryngoscope may not have been fully seated with the smart cable hdmi connector at the time of the reported incident.As the customer reported isolating the issue to the glidescope spectrum single-use directview mac s3 video laryngoscope, neither the glidescope spectrum smart cable nor the glidescope monitor used with the video laryngoscope during the reported incident were made available to verathon for evaluation.Review of the system risk assessment confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized by verathon.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key16549890
Report Number9615393-2023-00051
Device Sequence Number6042742
Product Code CCW
UDI-Device Identifier00879123006240
UDI-Public(01)00879123006240(10)GV86159(17)250620
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model Number0574-0187
Device Catalogue Number0270-0932
Device Lot NumberGV86159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer04/13/2023
06/29/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/09/2023
08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown